Arkansas, 2004Damaging Wind in Arkansas, August 28, 2004
August 28, 2004 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 28, 8:50 AM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 28, 8:50 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
950 AM CDT SAT AUG 28 2004
.DISCUSSION...
AN AREA OF THUNDERSTORMS CONTINUES OVER NORTHEAST MISSISSIPPI AND
THE SOUTHEAST CORNER OF WEST TENNESSEE THIS MORNING. HAVE BEEN
KEEPING AN EYE ON THIS ACTIVITY SINCE THIS AREA HAD VERY HEAVY RAIN
THIS PAST WEDNESDAY. REMAINDER OF FORECAST AREA IS QUIET WITH VERY
LITTLE CLOUD COVER RIGHT NOW. LARGE AREA OF THUNDERSTORMS MOVING
THROUGH WESTERN ARKANSAS THIS MORNING AHEAD OF THE COLD FRONT. HAVE
UPDATED ZONES TO INDICATE AN INCREASE IN CLOUDS DURING THE AFTERNOON.
LEFT POPS AND TEMPERATURES ALONE FOR NOW AS THEY SEEM TO BE IN GOOD
SHAPE.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 28, 1:08 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
208 PM CDT SAT AUG 28 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-291100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
208 PM CDT SAT AUG 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY WILL BRING NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE MID SOUTH REGION. THERE IS A SLIGHT
RISK OVER SEVERE THUNDERSTORMS OVER EAST ARKANSAS AND THE MISSOURI
BOOTHEEL. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS
AND POSSIBLY LARGE HAIL. SOME STORMS THAT DEVELOP WILL MOVE SLOWLY
AND MAY REDEVELOP OVER THE SAME AREAS. LOCALLY HEAVY RAIN WILL
BE POSSIBLE CAUSING POTENTIAL FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...
A SLOW MOVING COLD FRONT WILL MOVE INTO THE MID SOUTH SUNDAY. SHOWERS
AND THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT AS IT MOVES
SOUTHWARD. THE ADDITIONAL RAINFALL COULD CAUSE FLOODING PROBLEMS ON
SUNDAY. RAINFALL WILL END BY SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY ACROSS EAST ARKANSAS AND THE
MISSOURI BOOTHEEL.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Aug 28, 1:11 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT SAT AUG 28 2004
TNZ049-050-088-089-281945-
FAYETTE TN-HAYWOOD TN-SHELBY TN-TIPTON TN-
211 PM CDT SAT AUG 28 2004
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE...HAYWOOD...SHELBY
AND TIPTON COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF
BRIGHTON TO SOUTHEAST MEMPHIS AT 211 PM CDT...MOVING NORTHEAST AT 15
MPH. WINDS GUSTS IN EXCESS OF 40 MPH ALONG WITH INTENSE CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED AS THIS LINE MOVES THROUGH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES...INCLUDING
THE CITIES OF BARTLETT...COLLIERVILLE...COVINGTON AND GERMANTOWN...
SHOULD MONITOR THIS STORM CLOSELY.
Thunderstorm Wind, Greene
- When
- August 28, 1:15 PM CST to 1:20 PM CST
- Where
- Greene County, Paragould
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.050, -90.483
Several trees and power lines were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Vermont, August 28, 2004$1.7 million · 1 event
- Flash Flooding in Ohio, August 28, 2004$1.3 million · 4 events
- Flash Flooding in Illinois, August 28, 2004$500,000 · 7 events
- Hail and Damaging Winds in Ohio, August 28, 2004$200,000 · 1.75 in hail · 11 events
- Flash Flooding and Hail in Tennessee, August 28, 2004$180,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Illinois, August 28, 2004$150,000 · 1 in hail · 3 events
- Flash Flood and Hail in Mississippi, August 28, 2004$95,000 · 50 kt wind · 4 events
- Tornado and Damaging Winds in Texas, August 28, 20041 injured · $60,000 · F0 · 4 events
- Damaging Wind in Indiana, August 28, 2004$50,000 · 55 kt wind · 1 event
- Damaging Wind in Missouri, August 28, 2004$25,000 · 60 kt wind · 1 event
- Lightning Strike in New York, August 28, 2004$20,000 · 1 event
- Marine Thunderstorm Winds in Lake Erie, August 28, 200410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422114.